Transverse myelopathy following intrathecal administration of chemotherapy

Singapore Med J. 2007 Feb;48(2):e46-9.

Abstract

Transverse myelopathy is one of the rare complications following administration of intrathecal chemotherapy. We report two cases of transverse myelopathy following administration of intrathecal methotrexate and cytarabine arabinoside. One patient was a 17-year-old Malay man who had lymphoblastic lymphoma in the leukaemic phase, while the other patient was a 40-year-old Malay man with relapsed Hodgkin's lymphoma. Both cases demonstrated variability in onset of symptoms, clinical progression and final outcome from the complication.

Publication types

  • Case Reports

MeSH terms

  • Adolescent
  • Adult
  • Antineoplastic Combined Chemotherapy Protocols / administration & dosage
  • Antineoplastic Combined Chemotherapy Protocols / adverse effects*
  • Cytarabine / adverse effects*
  • Fatal Outcome
  • Hodgkin Disease / drug therapy
  • Humans
  • Injections, Spinal
  • Leukemic Infiltration / drug therapy
  • Male
  • Methotrexate / adverse effects*
  • Myelitis, Transverse / chemically induced*
  • Peripheral Blood Stem Cell Transplantation
  • Precursor Cell Lymphoblastic Leukemia-Lymphoma / drug therapy

Substances

  • Cytarabine
  • Methotrexate